Alert archive / Wyoming / Tornado Warnings in 1998
Tornado Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jun 11, 1998, 12:15 PM MDT for Johnson County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1998, 12:15 PM MDT (18:15 UTC)
- Expired
- Jun 11, 1998, 12:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
398 WFUS01 KRIW 111816 RRA TORRIW WYC019-111845- BULLETIN - EAS ACTIVATION TORNADO WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1215 PM MDT THU JUN 11 1998 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * TORNADO WARNING FOR... CENTRAL AND SOUTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING * UNTIL 1245 PM MDT * AT 1208 PM MDT... SPOTTERS INDICATED A TORNADO APPROXIMATELY 15 MILES NORTH OF KAYCEE...MOVING SOUTHEAST 15 MPH. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR WCJIN-WYNE CLARK &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:05 AM MDT, 10 hours 10 minutes earlier.
Area forecast discussion, Jun 11, 2:05 AM MDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 205 AM MDT THU JUN 11 1998 A FEW SHRA OVR THE NORTH HALF OF CWA AT 0730Z PER LCL 88D'S. THESE ASSOCIATED WITH SHRTWV PUSHING S INTO WY PER SATL PICS. NGM 6HR PROG PSTN WAS CLOSE. FCST PROB WL BE POPS OVR CWA MAINLY THIS PM. WL NEED TO MENTION ISOLD AM SHRA FOR MAINLY THE N 1/2 OF CWA. MODELS FAIRLY SIMLR WITH TROF POSTN THRU 06Z FRI BUT LIKE ETA/AVN SPEED VS THE TAD SLOWER NGM. WITH AIRMASS EXPECTED TO BECM UNSTBL AND FAIR AMT OF MSTR ARND FEEL SCT PM TSRA WL OCCUR WITH LESSER ACTIVITY IN THE FAR S WHR LESS LIFT/MSTR EXPECTED. NOT MUCH COOLING NOTED WITH THIS TROF EXCPT NE WY WHR MINOR 700MB COOLING PROGD. THUS FEEL HI TMPS CLOSE TO WED HIGHS MOST AREAS AND A TAD COOLER FAR N/NE. SCT EVE TSRA WL DECR AFT SUNSET WITH ONLY ISOLD SHRA AFT 06Z. THINK LOWS IN THE MID 40S TO ARND 50 WITH 30S FAR W VLYS. AS FOR FRI ETA/AVN MOST ALIKE WITH UPR LO TO NR LAS AT 00Z SAT WHILE NGM PROB A BIT FAST(NORMAL BIAS). FLO TO TURN MORE WSW ON FRI PM WITH BEST MSTR/INSTBLITY PROGD IN W 1/2 OF CWA AND WRMR 700MB TMPS PROGD FOR CENT/E CWA. THINK HI SCT POPS W TO LOW SCT POPS E FOR FRI AND LIKELY FAR W MTNS. FEEL HI TMPS INTO THE 70S WITH 60S IN FAR W AND 65-70 RKS. AR
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:45 AM MDT | Tornado Warning | RIW | Johnson | 30 min |
Nearby
Tornado Warnings in Wyoming, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.